MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION DREAMTOME RX 49; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

BOSTON SCIENTIFIC CORPORATION DREAMTOME RX 49; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Model Number M00584010
Medical Device Problem Codes Break (1069); Difficult to Advance (2920); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Pancreatitis (4481)
Date of Event 12/15/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported to boston scientific corporation that a dreamtome rx 49 was used in the bile duct during a procedure performed on (b)(6) 2025.During the procedure, breakage of the sphincterotome occurred during a difficult maneuver where the sphincterotome was slightly forced.Release of the main bile duct achieved after extraction of a 2 centimeters stone.The device was retrieved in its entirety.It was reported that the patient was being re-hospitalized for moderately severe post-catheterization pancreatitis and pain.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the reportable event of cutting wire break.Imdrf patient code e1021 captures the reportable event of patient's pancreatitis.Imdrf patient code e2330 captures the reportable event of patient's pain.Imdrf impact code f08 captures the reportable event of prolonged hospitalization.Imdrf impact code f12 captures the reportable event of serious injury.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the reportable event of cutting wire break.Imdrf patient code e1021 captures the reportable event of patient's pancreatitis.Imdrf patient code e2330 captures the reportable event of patient's pain.Imdrf impact code f08 captures the reportable event of prolonged hospitalization.Imdrf impact code f12 captures the reportable event of serious injury.Block h11: investigation results: the returned dreamtome rx 49 was analyzed, visual and microscope inspection found that the working length, the tip of the guidewire and the cutting wire were bent; also, the working length was kinked and torn from the end of the rx channel to the tip, the wire anchor was broken.The cutting wire wasn't broken.No other problems with the device were noted.With all the available information, boston scientific concludes that the reported event of wire break was not confirmed.The device was inspected, and it was found that the working length was bent and kinked, the tip of the guidewire was bent as well, these problems could be caused by operational factors, the used technique for the device manipulation or by the interaction between the device and a hard surface.Also, it was observed that the working length was torn from the end of the rx channel end to the tip.The observed damage on the distal section is typically caused due technique used by the user when pulls/removes the guidewire through/from the c-channel.Additionally, it was found that the wire anchor was broken and the cutting wire was bent, these conditions could have been caused by submitting the cutting wire to tension during the handle actuation, in addition with the possibility of the device being energized during the handle actuation.Also, bowing the device without being completely out of the scope can lead to partially displace the cutting wire anchor from its position, once the working length is kinked and the wire anchor is partially displaced, any attempt to remove the device from the scope can break the wire anchor and kink the cutting wire.Based on all gathered information and the analysis performed, the most probable cause of this complaint is adverse event related to procedure.A review of the device history record (dhr) was performed.The review of the dhr identified that there were no process related non-conformances, scrap, or rework performed during the production that could explain the event.The reviews ensure each device meets specification prior to release for use.There is no indication the device manufacturing process contributed to the reported complaint.Review of the instructions for use (ifu) confirmed there was relevant content and sufficient guidance with respect to the circumstances described within this complaint.No updates are required to the ifu as a result of this event.A review of dreamtome rx 49 fmea was completed and confirmed that the events of wire break, wire anchor break, wire bent/kinked, pancreatitis, and pain were defined in the risk documentation.This event type has been accounted for during product risk analysis to support acceptable risk benefits for the product.

Brand Name
DREAMTOME RX 49
Common Device Name
UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key24341505
Report Number3005099803-2026-00601
Device Sequence Number15526281
Product Code KNS
UDI-Device Identifier08714729778233
UDI-Public(01)08714729778233(17)280815(10)37224981
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K013153
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00584010
Device Catalogue NumberM00584010
Device Lot Number0037224981
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/19/2026
Supplement Date Received by Manufacturer04/06/2026
Initial Report FDA Received Date02/15/2026
Supplement Report FDA Received Date04/28/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/16/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Hospitalization;
Patient Age31 YR
Patient SexFemale